Alert archive / Iowa / Snow Advisories in 2007

Snow Advisory 9, NWS Des Moines, IA

December 27, 200722 counties in Iowa

NWS Des Moines, IA issued this snow advisory at Dec 27, 2007, 3:29 PM CST for 22 counties in Iowa. It took effect at Dec 28, 2007, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2007, 3:29 PM CST (21:29 UTC)
In effect from
Dec 28, 2007, 12:00 AM CST
Expired
Dec 28, 2007, 2:33 PM CST
In force
15 hr
Issued by
NWS Des Moines, IA
All 22 counties

Adams County, IA, Appanoose County, IA, Black Hawk County, IA, Clarke County, IA, Davis County, IA, Decatur County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 63 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 272129
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
329 PM CST THU DEC 27 2007

...MODERATE SNOWFALL PRIMED TO AFFECT CENTRAL TO SOUTHEAST IOWA...

.A LOW PRESSURE SYSTEM WILL PUSH OUT OF THE CENTRAL AND SOUTHERN
PLAINS AND INTO THE MIDDLE MISSISSIPPI RIVER VALLY LATE TONIGHT.
SIGNIFICANT SNOW AMOUNTS ARE FORECAST ACROSS SOUTHEAST IOWA...WITH
LIGHTER AMOUNTS OVER SOUTHWEST TO CENTRAL PORTIONS OF THE STATE.
THE SNOW WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH FRIDAY
AFTERNOON.

IAZ062-074-075-084>086-094>097-280530-
/O.UPG.KDMX.WS.A.0011.071228T0600Z-071229T0000Z/
/O.NEW.KDMX.SN.Y.0009.071228T0600Z-071228T2100Z/
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
329 PM CST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

MODERATE SNOWFALL IS EXPECTED TO DEVELOP PAST MIDNIGHT TONIGHT AND 
WILL PERSIST THROUGH THE MID AFTERNOON HOURS ON FRIDAY ACROSS
SOUTHEAST IOWA. TOTAL SNOWFALL AMOUNTS OF 4 TO 6 INCHES ARE
ANTICIPATED DURING THE ADVISORY TIME FRAME.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ039-049-050-060-061-072-073-081>083-092-093-280530-
/O.NEW.KDMX.SN.Y.0009.071228T0600Z-071228T2100Z/
BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-MADISON-WARREN-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...WATERLOO...MARSHALLTOWN...TOLEDO...
DES MOINES...NEWTON...WINTERSET...INDIANOLA...CORNING...CRESTON...
OSCEOLA...BEDFORD...MOUNT AYR
329 PM CST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
FRIDAY. 

LIGHT TO MODERATE SNOWFALL IS FORECAST TO SPREAD ACROSS SOUTHWEST
IOWA PAST MIDNIGHT TONIGHT...AND INTO PORTIONS OF CENTRAL TO
NORTHEAST IOWA BY THE EARLY MORNING HOURS ON FRIDAY. GENERALLY 2
TO 4 INCHES OF SNOW ACCUMULATIONS ARE ANTICIPATED BY MIDDAY TO
EARLY AFTERNOON ON FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

PODRAZIK
5 follow-up statements
000 
WWUS43 KDMX 280255
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
855 PM CST THU DEC 27 2007

...MODERATE SNOWFALL IS FORECAST TO OCCUR OVER PARTS OF CENTRAL
IOWA AND SOUTHEAST IOWA...

.A LOW PRESSURE SYSTEM WILL PUSH OUT OF THE CENTRAL AND SOUTHERN
PLAINS AND INTO THE MIDDLE MISSISSIPPI RIVER VALLY LATE TONIGHT
INTO FRIDAY MORNING. FOUR TO SIX INCHES OF NEW SNOW IS POSSIBLE
OVER SOUTHEAST IOWA... WITH LIGHTER AMOUNTS OVER THE SOUTHWEST AND 
CENTRAL PORTIONS OF THE STATE. THE SNOW WILL DEVELOP LATE TONIGHT
AND CONTINUE THROUGH FRIDAY AFTERNOON.

IAZ039-049-050-060>062-072>075-081>086-092>097-281100-
/O.CON.KDMX.SN.Y.0009.071228T0600Z-071228T2100Z/
BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WATERLOO...MARSHALLTOWN...TOLEDO...
DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
855 PM CST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST FRIDAY. 

LIGHT TO MODERATE SNOWFALL IS FORECAST TO SPREAD ACROSS SOUTHWEST
IOWA AFTER MIDNIGHT. BY EARLY MORNING THE SNOW WILL SPREAD INTO
PORTIONS OF CENTRAL TO NORTHEAST IOWA.  2 TO 4 INCHES OF SNOW
ACCUMULATIONS ARE ANTICIPATED BY EARLY FRIDAY AFTERNOON NORTHWEST
OF A MARSHALLTOWN TO BEDFORD LINE. SOUTHEAST OF THIS
LINE...SNOWFALL AMOUNTS WILL RANGE BETWEEN 4 AND 6 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FAB
000 
WWUS43 KDMX 280948
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
348 AM CST FRI DEC 28 2007

...MODERATE SNOWFALL IS FORECAST TO OCCUR OVER PARTS OF CENTRAL
IOWA AND SOUTHEAST IOWA...

.A LOW PRESSURE SYSTEM OVER SOUTHERN MISSOURI WILL LIFT NORTHEAST
TO LAKE MICHIGAN BY THIS AFTERNOON...SPREADING A BAND OF SNOW TO
ITS NORTHWEST ALONG THE WAY. THREE TO SIX INCHES OF NEW SNOW IS
POSSIBLE OVER SOUTHEAST IOWA...WITH LIGHTER AMOUNTS OVER THE
SOUTHWEST AND CENTRAL PORTIONS OF THE STATE. 

IAZ039-049-050-060>062-072>075-081>086-092>097-281800-
/O.CON.KDMX.SN.Y.0009.000000T0000Z-071228T2100Z/
BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WATERLOO...MARSHALLTOWN...TOLEDO...
DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
348 AM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

LIGHT TO MODERATE SNOWFALL WILL CONTINUE TO SPREAD ACROSS
THE AREA THIS MORNING. THIS SNOW WILL BE BRIEFLY MIXED WITH
FREEZING RAIN OR SLEET INITIALLY THIS MORNING BEFORE QUICKLY
BECOMING ALL SNOW. 2 TO 4 INCHES OF SNOW ACCUMULATIONS ARE
ANTICIPATED BY EARLY FRIDAY AFTERNOON NORTHWEST OF A TAMA TO DES
MOINES TO BEDFORD LINE. SOUTHEAST OF THIS LINE...SNOWFALL AMOUNTS
WILL RANGE BETWEEN 3 AND 6 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DONAVON
000 
WWUS43 KDMX 281620
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1020 AM CST FRI DEC 28 2007

...LIGHT SNOW CONTINUES ACROSS CENTRAL AND SOUTHEAST IOWA...

.LIGHT SNOW WILL CONTINUE THROUGH EARLY AFTERNOON AS SURFACE LOW PRESSURE
LIFTS NORTHEAST THROUGH ILLINOIS.

IAZ039-049-050-060>062-072>075-081>086-092>097-282100-
/O.CON.KDMX.SN.Y.0009.000000T0000Z-071228T2100Z/
BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WATERLOO...MARSHALLTOWN...TOLEDO...
DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
1020 AM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

LIGHT TO BRIEFLY MODERATE SNOWFALL WILL CONTINUE THROUGH EARLY
AFTERNOON...AND GRADUALLY TAPER OFF FROM SOUTHWEST TO NORTHEAST
ACROSS THE ADVISORY AREA. AS THE SNOW DIMINISHES...THERE WILL LIKELY 
BE BRIEF PERIODS OF FREEZING DRIZZLE BEFORE THE PRECIPITATION ENDS.
STORM TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 2 TO 4 INCHES WITH AN
ISOLATED 5 INCH AMOUNT POSSIBLE IN SOUTHERN IOWA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KINNEY
000 
WWUS43 KDMX 281838
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1238 PM CST FRI DEC 28 2007

...LIGHT SNOW DIMINISHES ACROSS EAST CENTRAL IOWA...

.LIGHT SNOW WILL SLOWLY TAPER OFF ACROSS EAST CENTRAL IOWA THROUGH
THE EARLY AFTERNOON HOURS. 

IAZ072>075-081>086-092>097-281945-
/O.CAN.KDMX.SN.Y.0009.000000T0000Z-071228T2100Z/
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
1238 PM CST FRI DEC 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE SNOW
ADVISORY. 

SNOW HAS DIMINISHED ACROSS SOUTHERN IOWA AS THE LOW PRESSURE
SYSTEM HAS PUSHED OFF TO THE EAST. NO ADDITIONAL SNOW
ACCUMULATIONS ARE ANTICIPATED.

$$

IAZ039-049-050-060>062-282100-
/O.CON.KDMX.SN.Y.0009.000000T0000Z-071228T2100Z/
BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...WATERLOO...MARSHALLTOWN...TOLEDO...
DES MOINES...NEWTON...GRINNELL
1238 PM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

LIGHT SNOW IS ANTICIPATED TO SLOWLY DIMINISH IN INTENSITY ACROSS
EAST CENTRAL IOWA THROUGH THE EARLY AFTERNOON HOURS. ADDITIONAL
SNOW AMOUNTS UP TO A HALF INCH ARE POSSIBLE BY THE TIME SNOW ENDS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KLP
000 
WWUS43 KDMX 282033
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
233 PM CST FRI DEC 28 2007

...SNOW COMING TO AN END ACROSS IOWA...

.LITTLE OR NO ADDITIONAL SNOW ACCUMULATIONS ARE ANTICIPATED THIS
AFTERNOON.

IAZ039-049-050-060>062-282145-
/O.CAN.KDMX.SN.Y.0009.000000T0000Z-071228T2100Z/
BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...WATERLOO...MARSHALLTOWN...TOLEDO...
DES MOINES...NEWTON...GRINNELL
233 PM CST FRI DEC 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE SNOW
ADVISORY. 

THE LOW PRESSURE SYSTEM THAT PRODUCED THE MODERATE SNOW
ACCUMULATIONS ACROSS SOUTHERN AND EASTERN IOWA...HAS PUSHED OFF TO
THE SOUTHEAST. A FEW LINGERING LIGHT SNOW SHOWERS ARE POSSIBLE
ACROSS NORTHEAST IOWA THROUGH THIS AFTERNOON. HOWEVER...LITTLE OR
NO ADDITIONAL SNOW IS ANTICIPATED.

$$

PODRAZIK

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Dec 27, 11:53 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 27, 11:53 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1153 AM CST THU DEC 27 2007

UPDATED AVIATION DISCUSSION

.SHORT TERM...TODAY
FORECAST DILEMMA FOR TODAY SOLELY A FOG/CLOUD ISSUE. SURFACE RIDGE
OF HIGH PRESSURE WILL SLIDE OVER THE STATE TODAY MAINTAINING A LIGHT
NORTH TO NORTHEAST FLOW. SOURCE REGION OF THIS AIR ALSO SOCKED IN
WITH STRATUS...SO FEEL THAT WE WILL NOT SEE MUCH IF ANY SUNSHINE
TODAY. THE QUESTION IS THE EXTENT AND DURATION OF ANY DENSE FOG.
VSBYS HAVE COME UP ACROSS THE NW WHERE A SURGE OF LOW CEILINGS CAME
IN AND SEEMED TO MIX THINGS UP A BIT. HOWEVER...FARTHER SOUTH INTO
THE NISH VALLEY FOG IS DENSE AND WILL LIKELY REMAIN IN THAT CATEGORY
THROUGH 9 AM. WILL EXTEND DENSE FOG ADVISORY THROUGH 9 AM...AND ALSO
INCLUDE A COUPLE OF TIERS OF COUNTIES EXTRA ON THE NORTH END IN CASE
VSBY DECIDES TO TANK AGAIN AROUND SUNRISE. OTHERWISE...WILL BE
CANCELLING ADVISORY FOR FAR NW COUNTIES. TEMPERATURES TODAY WILL NOT
RISE MUCH AND ARE EXPECTED TO REMAIN IN THE 20S.

.LONG TERM...TONIGHT THROUGH WEDNESDAY
MODELS TRENDING SLIGHTLY STRONGER WITH THE SYSTEM EXPECTED TO LIFT
THROUGH THE AREA TONIGHT INTO FRIDAY. MAIN PRECIPITATION BAND STILL
EXPECTED TO STAY ALONG AND TO THE SOUTH OF A DECATUR TO POWESHIEK
COUNTY LINE...AS THE SURFACE LOW TRACKS NEAR KSTL BY 18Z FRIDAY.
GREATEST BEGINS TO PUSH INTO THE AREA THIS EVENING...BUT SATURATION
NOT EXPECTED UNTIL AFTER 06Z SO HAVE HIGHEST POPS LATE TONIGHT. WITH
THE TRACK...STILL NOT EXPECTING MUCH ACROSS THE NORTHERN
CWA...ALTHOUGH SECONDARY WAVE TO MOVE THROUGH BEHIND THE MAIN WAVE
TO GIVE A LITTLE DUSTING OR SLIGHTLY MORE INTO FRIDAY. AM CONCERNED
SOMEWHAT ABOUT PRECIPITATION AMOUNTS WITH THE SPEED OF THE SYSTEM
MOVING THROUGH...SO HAVE CURTAILED THE AMOUNTS SOMEWHAT AS COMPARED
TO HPC QPF GUIDANCE VALUES. OVERALL NAM/GFS/EC ADVERTISE AROUND A
QUARTER OF AN INCH OR SLIGHTLY HIGHER LIQUID AMOUNTS...AND WITH THE
COBB OUTPUT SUGGESTING SNOW RATIONS IN THE 12 TO 15:1 RANGE EXPECT
AT LEAST ADVISORY CRITERIA SNOWS ACROSS MUCH OF THE SOUTHERN THIRD
OF THE CWA. AS YOU MOVE TOWARDS KOTM...MAY SEE SOMEWHAT OF A BANDING
SITUATION...WITH THE SNOW LINGERING A BIT LONGER AS THE SYSTEM TURNS
MORE TO THE NORTH. THEREFORE EXPECT GREATEST AMOUNTS IN THAT
AREA...WITH NEAR WARNING CRITERIA SNOWFALL EXPECTED. WILL GO AHEAD
AND ISSUE A WINTER STORM WATCH FOR THE EXTREME SOUTHEAST...WITH THE
ANTICIPATION THAT A SLIGHT CHANGE IN STRENGTH/TIMING/TRACK OF THIS
SYSTEM MAY LEAD TO WARNING CRITERIA SNOW IN THAT AREA. OTHERWISE
WILL HOLD OFF ON ANY ADVISORY HEADLINE AT THIS TIME...DUE TO ONSET
OF MODERATE SNOWFALL NOT EXPECTED UNTIL LATE TONIGHT.

MADE LITTLE CHANGES TO THE EXTENDED FORECAST...WITH SOME SCATTERED
SNOW CHANCES STILL POSSIBLE INTO THE WEEKEND AND THE BEGINNING OF
NEXT WEEK. MODELS IN DISAGREEMENT WITH THE SYSTEM FOR SATURDAY
NIGHT...EC STILL KEEPS A FAIRLY STRONG SHORTWAVE PUSHING THROUGH THE
AREA. GFS IS WEAKER...BUT STILL SPITTING OUT SOME QPF. SURROUNDING
OFFICES PULLED ANY MENTIONS OF PRECIP...BUT WITH THE EC/GFS STILL
ADVERTISING QPF OPTED TO LEAVE MENTION IN TO NOT FLIP-FLOP FORECAST.
GFS STILL BRINGING A CLIPPER-TYPE SYSTEM THROUGH THE NORTHERN CWA
SUNDAY NIGHT INTO MONDAY. LOOKS LIKE SYSTEM MAY BE FURTHER NORTH IN
THE LATEST RUN THAN IN EARLIER RUNS. DECIDED TO LEAVE POPS AS THEY
WERE...BUT WILL HAVE TO MONITOR FOR POSSIBILITY IN CHANGES TO THE
TRAJECTORY AS IT DROPS SOUTHEAST FROM SOUTHERN CANADA.

&&

.AVIATION...27/18Z
LOW STRATUS CONTINUES AT LIFR TO IFR CONDITIONS DURING THE FIRST 6
HOUR PERIOD...AND LIKELY PERSIST THROUGH THE ENTIRE TAF PERIOD. MAY
SEE STRATUS LIFT SLIGHTLY THIS AFTERNOON ACROSS THE NORTHERN
TIERS...BUT ALL MODEL SOUNDINGS AND CURRENT CONDITIONS INDICATE
LEVEL WILL STAY BELOW 2000FT THROUGH NEXT UPDATE. VSBY STAY AT MVFR
THROUGH TONIGHT...THEN LOWERED THEM TO IFR CONDITIONS FOR SNOW AND
FOG PAST 06Z. HAVE SNOW BEGINNING ACROSS OTM BY 06Z...THEN THE
REMAINING TAFS BETWEEN 10 TO 14Z WITH FOD BEING THE LAST TO START
THE SNOW. ALO...DSM...AND ALO WENT LIFR CONDITIONS FOR VSBY AT THE
END OF THE TAF PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR ADAIR-ADAMS-
AUDUBON-CALHOUN-CARROLL-CASS-CRAWFORD-GREENE-GUTHRIE-POCAHONTAS-
SAC-WEBSTER.

WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR APPANOOSE-DAVIS-DECATUR-LUCAS-MAHASKA-MARION-MONROE-
POWESHIEK-WAPELLO-WAYNE.

&&

SHORT TERM...MOYER
AVIATION...PODRAZIK
LONG TERM...ALBRECHT
Hazardous weather outlook, Dec 27, 6:25 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
625 AM CST THU DEC 27 2007

IAZ023-033>035-044>046-057-058-281115-
POCAHONTAS-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-AUDUBON-
GUTHRIE-
625 AM CST THU DEC 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ070-071-081-281115-
CASS-ADAIR-ADAMS-
625 AM CST THU DEC 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

LIGHT TO MODERATE SNOW IS EXPECTED TO BEGIN LATE TONIGHT ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT TO MODERATE SNOWFALL WILL CONTINUE INTO FRIDAY...AND TAPER OFF
TO FLURRIES DURING THE LATE MORNING HOURS. TOTAL SNOW ACCUMULATIONS
OF 1 TO 3 INCHES CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS
ARE ENCOURAGED.

IAZ062-074-075-084>086-094>097-281115-
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
503 AM CST THU DEC 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

LIGHT TO MODERATE SNOW IS EXPECTED TO BEGIN LATE TONIGHT AND
CONTINUE INTO FRIDAY. 1 TO 2 INCHES OF SNOW ACCUMULATION CAN
BE EXPECTED LATE TONIGHT.

A WINTER STORM WATCH IS IN EFFECT FOR THE AREA. FOR MORE
INFORMATION PLEASE VISIT THE DES MOINES NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT TO MODERATE SNOWFALL WILL CONTINUE INTO FRIDAY...WITH
THE SNOW EXPECTED TO TAPER OFF FRIDAY AFTERNOON. TOTAL SNOWFALL
AMOUNTS OF 4 TO 6 INCHES ARE EXPECTED THROUGH FRIDAY
AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS
ARE ENCOURAGED.

IAZ038-039-049-050-060-061-072-073-082-083-092-093-281115-
GRUNDY-BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-MADISON-WARREN-UNION-
CLARKE-TAYLOR-RINGGOLD-
503 AM CST THU DEC 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

LIGHT TO MODERATE SNOWFALL IS EXPECTED TO BEGIN LATE TONIGHT
ACROSS PORTIONS OF CENTRAL IOWA AND LINGER INTO FRIDAY. AT THIS
TIME 1 TO 2 INCHES OF SNOW CAN BE EXPECTED THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT TO MODERATE SNOWFALL WILL CONTINUE INTO FRIDAY...AND TAPER
OFF TO FLURRIES DURING THE AFTERNOON HOURS. TOTAL SNOW
ACCUMULATIONS OF AROUND 3 TO 5 INCHES CAN BE EXPECTED THROUGH
FRIDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS
ARE ENCOURAGED.

IAZ004>007-015>017-024>028-036-037-047-048-059-281115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-BOONE-
STORY-DALLAS-
503 AM CST THU DEC 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ALBRECHT/MOYER

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 7:31 PM CSTDense Fog AdvisoryDMXAdair, Adams, Audubon, Calhoun, Carroll, Cass and 10 more11 hr
Dec 27, 3:42 AM CSTWinter Storm WatchDMXAppanoose, Davis, Decatur, Lucas, Mahaska, Marion and 4 more12 hr

Nearby

Snow Advisories in Iowa, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.